Feb 26, 2001
I have a friend who is taking chemotherapy for multi-myaloma. Is there any kind of medication that she can take to combat the fatigue
Response from Dr. Frascino
Hi, Medications for cancer or HIV can cause fatigue in several potential ways. If the medications cause anemia -- decreased red blood cells -- fatigue is often the most prominent symptom. Treatment of anemia related to HIV and/or cancer depends on the severity. If the anemia is extremely severe, a blood transfusion may be warranted. If, however, the anemia is mild to moderate treatment with Procrit, a medication that stimulates the bone marrow to make additional new red blood cells is the way to go. Clinical trials have demonstrated that treatment of anemia with Procrit results in significant improvements in energy levels and in overall quality of life. First step is to have your friend discuss her fatigue symptoms with her physician to see if the exact cause can be determined. Hope this helps. RJF
WOULD LIKE TO ASK YOU QUESTIONS
the AIDS virus
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.